MAUDE Adverse Event Report: BAYER MEDICAL CARE INC STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM

BAYER MEDICAL CARE INC STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM
Model Number 85577026
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 06/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Bayer medical care inc.Was informed that an 87-year-old female undergoing a ct scan of the chest suffered an alleged air injection while connected to a medrad® stellant flex injection system (sn (b)(6)).After receiving an undisclosed amount of air, the patient complained of shortness of breath with decreasing oxygen saturation.Supplemental oxygen was administered, and the patient was transferred to the emergency department for further care.The patient was subsequently discharged and was reported to be doing well with no further issues reported.
 
Additional Manufacturer Narrative
A system service check of the medrad® stellant flex injection system, serial number (b)(6), was performed on (b)(6) 2024, which confirmed that the injector was operating within bayer specifications.The disposables that were in use during the procedure were discarded by the site; therefore, they are not available for evaluation.The customer was unable to provide the lot number of the disposables; therefore, testing of retained samples was not possible.The offer of additional clinical applications training has been accepted by the customer and will be scheduled.The medrad® stellant flex ct injection system operation manual cautions the user as follows: warning: air embolization can cause death or serious injury to the patient.Do not connect a patient to the injector until all trapped air has been cleared from the syringe and fluid path.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.
 
Additional Manufacturer Narrative
A system service check of the medrad® stellant flex ct injection system, serial number (b)(6), was performed on (b)(6) 2024, which confirmed that the injector was operating within bayer specifications.The disposable kit that was in use during the procedure was discarded by the site; however, the site provided a lot number of the subject disposable.Bayer product analysis tested a retained sample from disposable flexd-150-scs kit, lot number 8643936.Functional testing concluded that the retained disposables performed to specification with no problems observed.Additional clinical applications training was completed and provided by the bayer clinical performance center.The medrad® stellant flex ct injection system operation manual cautions the user as follows: warning: air embolization can cause death or serious injury to the patient.Do not connect a patient to the injector until all trapped air has been cleared from the syringe and fluid path.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.
 
Event or Problem Description
Bayer medical care inc.Was informed that an 87-year-old female undergoing a ct scan of the chest suffered an alleged air injection while connected to a medrad® stellant flex ct injection system (sn (b)(6)).After receiving an undisclosed amount of air, the patient complained of shortness of breath with decreasing oxygen saturation.Supplemental oxygen was administered, and the patient was transferred to the emergency department for further care.The patient was subsequently discharged and was reported to be doing well with no further issues reported.Note: bayer medical care inc.Received a medwatch (mw5158297) for this issue on september 3, 2024.

Brand Name
STELLANT DUAL CT INJECTOR
Common Device Name
CT INJECTION SYSTEM
Manufacturer (Section D)
BAYER MEDICAL CARE INC
1 bayer drive
indianola PA 15051
Manufacturer (Section G)
BAYER MEDICAL CARE INC
1 bayer drive
indianola PA 15051
Manufacturer Contact
jason johnson
1 bayer drive
indianola, PA 15051
4124063016
MDR Report Key19681041
Report Number2520313-2024-00013
Device Sequence Number15162432
Product Code DXT
UDI-Device Identifier00616258011219
UDI-Public(01)00616258011219
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K192370
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number85577026
Device Catalogue NumberSCT FLEX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date07/05/2024
Supplement Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLEXD-150-SCS, LOT NUMBER 8643936
Outcome Attributed to Adverse Event Other;
Patient Age87 YR
Patient SexFemale
Patient Weight50 KG
Patient EthnicityNon Hispanic
Patient RaceAmerican Indian Or Alaskan Native